MAUDE Adverse Event Report: ARTHREX, INC. ZONE NAVIGATOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. ZONE NAVIGATOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number ZONE NAVIGATOR
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during an inside-out meniscal repair procedure, the surgeon used two ar-7900 zone navigators (lot: 10297141 and lot: 10302082).The rep stated both devices malfunctioned in the same procedure.However, it is unknown which issue occurred with each specific lot.During the procedure the surgeon opened one ar-7900 and a mid-posterior cannula.After sliding the cannula on top, the surgeon needed to adjust the cannula.Upon attempting to adjust the cannula, it was extremely difficult to take off the cannula with the grey button depressed all the way down on the handle.A second ar-7900 was opened and the cannula was able to be adjusted much better.However, the needle was bent and not sliding easily into the handpiece so the surgeon switched handpieces with the recommendation to use fresh needles.As the surgeon slid the needle through and tried to advance it, the tolerance was extremely tight and the needle would not advance through.At this point the surgeon then switched to an outside-in technique due to only having one tech scrubbed in.The sales rep reported there was no harm to the patient.The rep confirmed no instrument broke inside the patient.Additional information received on 08/30/2019: the rep reported no unplanned or additional incisions were made.The two defective ar-7900 were discarded after the procedure and will not be returning for evaluation.No pictures were captured during the procedure.The following devices are the part and lot numbers of the cannula and needle(s) used during the procedure: ar-7910r // lot: 907091648.Ar-7905 // lot: 907091649.Ar-7523 // lot: 906491514.

Brand Name
ZONE NAVIGATOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8961163
Report Number1220246-2019-01294
Device Sequence Number2609315
Product Code LXH
UDI-Device Identifier00888867300453
UDI-Public00888867300453
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberZONE NAVIGATOR
Device Catalogue NumberAR-7900
Device Lot Number10302082
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;